MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE RX; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE RX; PTA BALLOON DILATATION CATHETER
Catalog Number U420024RX
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.However, a photo was provided for review.The investigation of the reported event is currently underway.H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon dilatation catheter allegedly broke off in the patient when attempted to remove the balloon catheter.It was further reported that the catheter which was stuck inside the patient's body was removed.There was no reported patient injury.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the common femoral artery, the pta balloon allegedly broke off in the patient when attempted to remove it.It was further reported that the catheter which was stuck inside the patient's body was removed by using a balloon to push the catheter to the side of the sheath to trap it to the wall.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one ultraverse rx dilatation catheter in two segments was received for evaluation.Upon visual inspection, a circumferential break was noted to the catheter, which consisted of two segments.One segment consisted of the distal end of the catheter and another segment consisted of the remaining proximal end of the catheter shaft and hub.No other anomalies were noted.No functional testing due to the condition of the device.One photo was received and reviewed.The photo shows ultraverse rx dilatation catheter in two segments.One segment with distal end of catheter and the other segment with proximal and of catheter shaft and hub.Therefore, the investigation is confirmed for the reported detachment issue as a circumferential break was noted to the catheter which returned in two segments.However, the investigation is inconclusive for the sheath removal difficulty as no functional testing was performed due to the condition of the device returned.A definitive root cause for the reported detachment and sheath removal difficulty could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: g3 h11: b5, h6 (method, result, conclusion) h11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ULTRAVERSE RX
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI   N A
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key20973791
Report Number2020394-2024-01833
Device Sequence Number19864116
Product Code LIT
UDI-Device Identifier00801741056154
UDI-Public(01)00801741056154(17)270331(10)CMJR0326
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K131199
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberU420024RX
Device Lot NumberCMJR0326
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2024
Supplement Date Received by Manufacturer03/14/2025
Initial Report FDA Received Date12/19/2024
Supplement Report FDA Received Date03/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexMale
Patient Weight80 KG